Alert archive / South Carolina / Lake Wind Advisories in 2016
Lake Wind Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 4, 2016, 2:38 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 4, 2016, 7:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2016, 2:38 AM EST (07:38 UTC)
- In effect from
- Jan 4, 2016, 7:00 PM EST
- Expired
- Jan 5, 2016, 9:19 AM EST
- In force
- 14 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632 WWUS72 KCAE 040738 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 238 AM EST MON JAN 4 2016 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 042100- /O.NEW.KCAE.LW.Y.0001.160105T0000Z-160105T1600Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 238 AM EST MON JAN 4 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST TUESDAY. * TIMING...THIS EVENING THROUGH TUESDAY MORNING.| * WINDS...WINDS NORTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ AWP
4 follow-up statements
505 WWUS72 KCAE 042018 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 318 PM EST MON JAN 4 2016 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 051100- /O.CON.KCAE.LW.Y.0001.160105T0000Z-160105T1600Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 318 PM EST MON JAN 4 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST TUESDAY... * TIMING...THIS EVENING THROUGH TUESDAY MORNING.| * WINDS...WINDS NORTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
185 WWUS72 KCAE 050553 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1253 AM EST TUE JAN 5 2016 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 051600- /O.CON.KCAE.LW.Y.0001.000000T0000Z-160105T1600Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 1253 AM EST TUE JAN 5 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * TIMING...THROUGH 1100 AM. * WINDS...NORTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
916 WWUS72 KCAE 050823 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 323 AM EST TUE JAN 5 2016 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035-041-050930- /O.CAN.KCAE.LW.Y.0001.000000T0000Z-160105T1600Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...BAMBERG...DENMARK 323 AM EST TUE JAN 5 2016 ...LAKE WIND ADVISORY CANCELLED... EXCEPT ON THE SANTEE-COOPER LAKES...WINDS HAVE DIMINISHED BELOW LAKE WIND ADVISORY CRITERIA. $$ SCZ036>038-051600- /O.CON.KCAE.LW.Y.0001.000000T0000Z-160105T1600Z/ ORANGEBURG-CALHOUN-CLARENDON- INCLUDING THE CITIES OF...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON 323 AM EST TUE JAN 5 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING FOR LAKE MARION... * TIMING...THROUGH 1100 AM. * WINDS...NORTH 15 TO 25 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
810 WWUS72 KCAE 051419 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 919 AM EST TUE JAN 5 2016 SCZ036>038-051530- /O.CAN.KCAE.LW.Y.0001.000000T0000Z-160105T1600Z/ ORANGEBURG-CALHOUN-CLARENDON- INCLUDING THE CITIES OF...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON 919 AM EST TUE JAN 5 2016 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 4, 2:16 AM EST, 22 minutes earlier.
Area forecast discussion, Jan 4, 2:16 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
216 AM EST MON JAN 4 2016
.SYNOPSIS...
A RE-ENFORCING COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. A
COLDER AIR MASS WILL SETTLE OVER THE REGION MONDAY THROUGH WEDNESDAY
WITH TEMPERATURES BELOW NORMAL. CHANCE OF RAIN INCREASING BY LATE
WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
STRONG MID LEVEL SHORT WAVE OVER ALABAMA MOVING SOUTHEAST ACROSS
SOUTHERN GEORGIA THIS MORNING RESULTING IN SOME MID AND HIGH LEVEL
CLOUDS ACROSS THE REGION. EXPECT MAINLY CLEAR SKY AFTER 15Z.
STRONG COLD ADVECTION DEVELOPING THIS MORNING AS MEAN LONG WAVE
TROUGH OVER THE NORTHEAST/GREAT LAKES AMPLIFIES ACROSS THE EASTERN
SEABOARD. GUSTY WINDS AND CHILLY TEMPERATURES EXPECTED
TODAY...HIGH RESOLUTION MODELS SUGGEST WIND GUSTS 20 TO 25 KTS AT
TIMES. TEMPERATURES FORECAST BELOW MOS GUIDANCE DUE TO COLD
ADVECTION AND RECENT BIAS. MANY AREAS...ESPECIALLY NORTH MIDLANDS
AND PIEDMONT WILL STRUGGLE THROUGH THE MID 40S THIS AFTERNOON.
MODIFIED CANADIAN AIR MASS OVER THE NORTHERN PLAINS WILL
BUILD EAST AND SETTLE OVER THE REGION THROUGH TUESDAY.
STRONG COLD ADVECTION CONTINUES INTO MONDAY BEHIND THE COLD
FRONT. BREEZY CONDITIONS WILL MAKE THE BELOW NORMAL HIGHS FEEL A
LITTLE COLDER...DESPITE ABUNDANT SUNSHINE. HI-RES MODELS HAVE
WIND GUSTS RANGING 20-25KT.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
MODIFIED CANADIAN AIR MASS WILL BUILD SOUTHEAST FROM THE NORTHERN
PLAINS AND EXTEND INTO THE REGION THROUGH TUESDAY. COLD ADVECTION
THROUGH TONIGHT THEN WEAKENING...TEMPS TONIGHT IN THE 20S. WITH
WARM LAKE WATERS/MIXING AND STRONG LOW-LEVEL JET 25 TO 30
KTS...WILL POST A LAKE WIND ADVISORY THROUGH THE OVERNIGHT HOURS
INTO TUESDAY MORNING. TEMPERATURES ACROSS THE REGION TUESDAY WILL
BE IN THE 40S. FLAT UPPER RIDGE OVER THE AREA AND SKY CLEAR WITH
VERY AIR MASS VERY DRY. RIDGE MOVING OFF THE MID ATLANTIC COAST
WEDNESDAY AND ONSHORE FLOW DEVELOPING. UPPER LEVEL FLOW BECOMING
SOUTHWEST. MOISTURE EXPECTED TO REMAIN SHALLOW THROUGH THE
DAY...AND SHOWERS NOT EXPECTED. BUT WITH CONSIDERABLE CLOUDS WILL
CONTINUE TO FORECAST MAX TEMPERATURES BELOW GUIDANCE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS INDICATING SOME UNCERTAINTY FOR MUCH OF THE EXTENDED
PERIOD AS OVERALL PATTERN BECOMES MORE UNSETTLED. SURFACE AND
UPPER LEVEL RIDGE WEAKENING WEDNESDAY AND SHIFTING OFF THE COAST.
SURFACE/UPPER LEVEL TROUGH IN THE MIDWEST THURSDAY MOVING
NORTHEAST. INCREASING MOISTURE ALONG THE GULF COAST. AS SOUTHERN
STREAM JET STRENGTHENS...MOISTURE ADVECTS INTO GEORGIA/CAROLINAS.
INCREASING CHANCE RAIN THURSDAY INTO FRIDAY...THEN A BRIEF RESPITE
SATURDAY BEFORE ANOTHER FAST-MOVING SYSTEM PUSHES THROUGH SUNDAY.
TEMPERATURES WARMING ABOVE NORMAL LATE IN THE PERIOD.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS EXPECTED.
HIGH PRESSURE CONTINUES DOMINATING THE REGION WITH COOL AND DRY
AIR. SCATTERED MID AND UPPER LEVEL CLOUDS ACROSS THE REGION WILL
MOVE EASTWARD TONIGHT WITH MOSTLY CLEAR SKIES EXPECTED FROM
SUNRISE ONWARD. WINDS WILL BE THE MAIN CONCERN THROUGH THE
PERIOD...A LOW LEVEL JET WILL DEVELOP AROUND 2KFT
OVERNIGHT...HOWEVER MAX WINDS RIGHT NOW FORECAST TO BE AROUND 20
KNOTS SO DO NOT EXPECT ANY LLWS AT THIS TIME. WINDS WILL RAPIDLY
INCREASE SHORTLY AFTER SUNRISE AS MIXING BEGINS. WINDS WILL BECOME
NORTHERLY AROUND 8 KNOTS WITH GUSTS TO 13 KNOTS...THEN FURTHER
INCREASE TO 12 KNOTS WITH GUSTS UP TO 22 KNOTS FROM 15Z THROUGH
THE EVENING HOURS. WITH SUNSET WINDS WILL SUBSIDE TO AROUND 7
KNOTS FROM 05/00Z THROUGH THE END OF THE PERIOD.
EXTENDED AVIATION OUTLOOK...LOW CONFIDENCE IN RESTRICTIONS
RETURNING TO THE FORECAST THURSDAY AND FRIDAY.
&&
.HYDROLOGY...
MOST AREA RIVER LEVELS WILL CONTINUE TO SLOWLY FALL DURING THE
NEXT FEW DAYS...WITH A DRY AND COOLER AIR MASS SPREADING ACROSS
THE REGION. HOWEVER...THE AMOUNT OF WATER BEING RELEASED FROM
WELL-FILLED LAKES UPSTREAM WILL CONTINUE TO KEEP SOME AREA RIVERS
ELEVATED FOR SEVERAL MORE DAYS.
PLEASE CONSULT THE LATEST OFFICIAL FORECASTS FOR MORE SPECIFIC
INFORMATION.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 11 AM EST TUESDAY
FOR GAZ040-063>065-077.
SC...LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 11 AM EST TUESDAY
FOR SCZ015-016-018-020>022-025>031-035>038-041.
&&
SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99
HYDROLOGY...Nearby
Lake Wind Advisories in South Carolina, 2016Lake Wind Advisories in Georgia, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.